Alert archive / Virginia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 39, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at May 10, 2014, 5:17 PM EDT for 5 counties in Virginia. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2014, 5:17 PM EDT (21:17 UTC)
- Expired
- May 10, 2014, 6:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Amelia County, VA, Chesterfield County, VA, Dinwiddie County, VA, Nottoway County, VA, Prince Edward County, VA
The radar
The Norfolk radar (KAKQ), 106 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 5:20 PM EDT | TSTM WND DMG | 1 E Hampden Sydney, VA | TREES DOWN ALONG RT 15 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.3 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1063 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
051 WUUS51 KAKQ 102117 SVRAKQ VAC007-041-053-135-147-102200- /O.NEW.KAKQ.SV.W.0039.140510T2117Z-140510T2200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 517 PM EDT SAT MAY 10 2014 THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN AMELIA COUNTY IN CENTRAL VIRGINIA... WEST CENTRAL CHESTERFIELD COUNTY IN CENTRAL VIRGINIA... NORTHWESTERN DINWIDDIE COUNTY IN SOUTH CENTRAL VIRGINIA... NORTHERN NOTTOWAY COUNTY IN SOUTH CENTRAL VIRGINIA... EASTERN PRINCE EDWARD COUNTY IN CENTRAL VIRGINIA... * UNTIL 600 PM EDT * AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HAMPDEN SYDNEY COLLEGE...AND MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BURKEVILLE AROUND 525 PM EDT. CREWE AND JETERSVILLE AROUND 530 PM EDT. AMELIA COURTHOUSE AROUND 540 PM EDT. SPAINVILLE AROUND 545 PM EDT. MANNBORO AND SCOTTS FORK AROUND 550 PM EDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE JENNINGS ORDINARY...FERGUSONVILLE...MAPLEWOOD...DENARO...CLAY STORE...EARLS... AMMON AND WINTERPOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3730 7846 3739 7769 3715 7769 3711 7845 TIME...MOT...LOC 2117Z 264DEG 39KT 3722 7829 WIND...HAIL 60MPH 1.00IN $$ ZIMMERMAN
3 follow-up statements
986 WWUS51 KAKQ 102128 SVSAKQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 528 PM EDT SAT MAY 10 2014 VAC147-102138- /O.CAN.KAKQ.SV.W.0039.000000T0000Z-140510T2200Z/ PRINCE EDWARD VA- 528 PM EDT SAT MAY 10 2014 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PRINCE EDWARD COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 3733 7823 3739 7769 3715 7769 3712 7824 TIME...MOT...LOC 2128Z 264DEG 39KT 3723 7814 $$ VAC007-041-053-135-102200- /O.CON.KAKQ.SV.W.0039.000000T0000Z-140510T2200Z/ NOTTOWAY VA-DINWIDDIE VA-CHESTERFIELD VA-AMELIA VA- 528 PM EDT SAT MAY 10 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN AMELIA...WEST CENTRAL CHESTERFIELD...NORTHWESTERN DINWIDDIE AND NORTHERN NOTTOWAY COUNTIES UNTIL 600 PM EDT... AT 526 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BURKEVILLE...OR NEAR CREWE...MOVING EAST AT 45 MPH. THIS DANGEROUS STORM WILL BE NEAR... AMELIA COURTHOUSE AROUND 540 PM EDT. SPAINVILLE AND SCOTTS FORK AROUND 545 PM EDT. MANNBORO AROUND 550 PM EDT. OTHER LOCATIONS IMPACTED BY THIS DANGEROUS STORM INCLUDE FERGUSONVILLE...MAPLEWOOD...DENARO...CLAY STORE...EARLS...AMMON AND WINTERPOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3733 7823 3739 7769 3715 7769 3712 7824 TIME...MOT...LOC 2128Z 264DEG 39KT 3723 7814 WIND...HAIL 60MPH 1.00IN $$ ZIMMERMAN
889
WWUS51 KAKQ 102145
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
545 PM EDT SAT MAY 10 2014
VAC053-135-102155-
/O.CAN.KAKQ.SV.W.0039.000000T0000Z-140510T2200Z/
NOTTOWAY VA-DINWIDDIE VA-
545 PM EDT SAT MAY 10 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DINWIDDIE AND
NORTHERN NOTTOWAY COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HASMOVED OUT OF THE WARNED AREA.
LAT...LON 3739 7769 3724 7769 3722 7770 3719 7774
3719 7781 3727 7810 3734 7810
TIME...MOT...LOC 2145Z 264DEG 39KT 3725 7791
$$
VAC007-041-102200-
/O.CON.KAKQ.SV.W.0039.000000T0000Z-140510T2200Z/
CHESTERFIELD VA-AMELIA VA-
545 PM EDT SAT MAY 10 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
AMELIA AND WEST CENTRAL CHESTERFIELD COUNTIES UNTIL 600 PM EDT...
AT 541 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR SPAINVILLE...OR 7 MILES SOUTH OF AMELIA
COURTHOUSE...MOVING EAST AT 45 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
THIS DANGEROUS STORM WILL BE NEAR...
MANNBORO AROUND 550 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS DANGEROUS STORM INCLUDE AMMON AND
WINTERPOCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3739 7769 3724 7769 3722 7770 3719 7774
3719 7781 3727 7810 3734 7810
TIME...MOT...LOC 2145Z 264DEG 39KT 3725 7791
WIND...HAIL 60MPH 0.75IN
$$
ZIMMERMAN804
WWUS51 KAKQ 102151
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
551 PM EDT SAT MAY 10 2014
VAC007-041-102201-
/O.EXP.KAKQ.SV.W.0039.000000T0000Z-140510T2200Z/
CHESTERFIELD VA-AMELIA VA-
551 PM EDT SAT MAY 10 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN AMELIA AND WEST
CENTRAL CHESTERFIELD COUNTIES WILL EXPIRE AT 600 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY
FROM HAIL OR DAMAGING WINDS. HOWEVER GUSTY WINDS AND HEAVY RAIN ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3739 7769 3724 7769 3722 7770 3719 7774
3719 7781 3727 7810 3734 7810
TIME...MOT...LOC 2151Z 264DEG 39KT 3726 7783
$$
ZIMMERMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:56 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, May 10, 3:56 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 356 PM EDT SAT MAY 10 2014 .SYNOPSIS... A COLD FRONT WILL APPROACH FROM THE NORTHWEST THIS EVENING...THEN SLIDE ACROSS THE REGION TONIGHT. HIGH PRESSURE BUILDS INTO THE AREA ON SUNDAY AND WILL BECOME ANCHORED OFF THE SOUTHEAST COAST THROUGH THE MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... SFC HI PRES RMNS OFF THE SE CONUS CST THIS AFTN...PROVIDING WARM/MODERATELY HUMID AMS INTO/OVR THE RGN ON SW WNDS. MEANWHILE...CDFNT APPROACHING FM THE ERN OH VALLEY...TRAILING BACK TO THE WNW TO LO PRES INVOF SD. EARLIER MNLY SHRAS ACRS N AND NW SECTIONS OF THE FA HAVE BECOME MORE SCT SO FAR THIS AFTN...WHILE RIBBON OF SCT TSTMS DVLPG ACRS (MNLY) SRN/SE VA INVOF BEST AVAILABLE INSTABILITY. THROUGH THE EVE HRS...WILL CONT TO HAVE SCT-LIKELY POPS...ESP N OF THE NC/VA BORDER. FEW STMS MAY BECOME STRONG ENOUGH FOR GUSTY WNDS AND HAIL...THOUGH SVR PARAMETER WEAK/MARGINAL AT BEST. 50DBZ CORES TO ABT 28-29KFT ALG W/ VILS ARND 50 APR TO BE ENOUGH FOR CONSIDERATION OF SVR WX. ONCE THE SFC BOUNDARY/UPPER TROUGH CLEARS AFTER MIDNIGHT...SHOULD SEE DRYING WEATHER RETURN ALONG WITH GRADUAL CLEARING. HANGING ONTO SLGT CHC/LO CHC POPS INVOF CST THROUGH ABT 12Z/11. LO TEMPS FM THE U50S NW TO M60S SE. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/... HIGH PRESSURE BUILDS IN ON SUNDAY AND SHOULD PROVIDE DRY AND WARM CONDITIONS THROUGH MONDAY AS IT SLIDES OFF THE COAST AND UPPER LEVEL SE US RIDGE REESTABLISHES ITSELF. SKIES AVG P/M SUNNY BOTH DAYS. N/NW LOW LEVEL FLOW SUN MORNING DIMINISHES BY MIDDAY AS THE SFC HIGH SLIDES OFFSHORE...ALLOWING FOR ONSHORE FLOW IN THE AFTN. HIGHS WELL INLAND WILL REMAIN ABOVE AVG...GENLY INTO THE L/M80S...BUT WILL LIKELY STAY IN THE 70S ALONG THE COAST AS WINDS BECOME ONSHORE. MNLY SKC SUN NGT WITH LO TEMPS IN THE U50S TO L60S. SFC WINDS TURN MORE TO THE SSW ON MON...A GRADUAL WARMING TREND WILL PREVAIL WITH HIGHS BACK INTO THE MID 80S TO AROUND 90 F WELL INLAND WITH M70S TO M 80S ON THE ERN SHORE AND RIGHT ON THE IMMEDIATE COAST. STRENGTH/AMPLITUDE OF RIDGE BUILD/MOVING OVR THE RGN LT SUN THROUGH MON XPCD TO LIMIT CONVECTIVE DEVELOPMENT OVR THE RGN. TRACK OF ANY CONVECTIVE COMPLEXES LIKELY TO RMN N OF THE RGN. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... MEDIUM RANGE MODELS ARE GENERALLY IN GOOD AGREEMENT ABOUT THE OVERALL PATTERN EVOLVING FROM AN UPR RIDGE DOMINATING THE WEATHER THROUGH NEXT WEDNESDAY...TO A TROUGH BECOMING ESTABLISHED BY FRIDAY. WARM/HUMID CONDITIONS EXPECTED TO PREVAIL ACROSS MUCH OF THE AREA ON WEDNESDAY...EXCEPT FOR THE DELMARVA WHERE A BACKDOOR COLD FRONT WILL RESIDE. WILL TEMPER MAX TEMPS EXPECTATIONS THERE. AS A COLD FRONT APPROACHES/CROSSES THE AREA THURSDAY/THURS NIGHT... ENTIRE CWA SHOULD AGAIN GET INTO THE WARM SECTOR. COOLER AIRMASS THEN MOVES IN BEHIND THE FRONT FOR FRIDAY/SATURDAY. UNSETTLED CONDITIONS ARE EXPECTED AHEAD/WITH THE FRONT FROM WED-FRI. MAX TEMPS GENERALLY IN THE 80S ON WED...EXCEPT COOLER 60S/70S FOR THE DELMARVA. MAX TEMPS BY THURSDAY IN THE 70S/80S...THEN IN THE 70S EVERYWHERE NEXT FRIDAY/SATURDAY. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... SHOWERS AND THUNDERSTORMS POPPING UP ACROSS THE AKQ CWA DUE TO DESTABILIZING ATMOSPHERE AND WEAK LEE TROUGH OVER THE AREA. COVERAGE OF THUNDERSTORMS TOO LIMITED TO INCLUDE IN 18Z TAFS AT THIS TIME. SHRA WITH MVFR VIS WAS INCLUDED TO RELAY THE POSSIBILITY FOR CONVECTION. EXPECT IMPROVING CONDITIONS AS THE COLD FRONT APPROACHING THE AREA FIZZLES OUT OVERNIGHT. VFR CONDITIONS EXPECTED SUN WITH A WIND SHIFT TO THE NW BY LATE SUN MORNING. MOSTLY VFR CONDITIONS SUN INTO MON AS HIGH PRESSURE OVER THE ATLANTIC RETROGRADES OVER THE ATLANTIC COAST. && .MARINE... SSW WINDS 15 KT OR LESS ARE PREVAILING ACRS THE WTRS...AND THIS WILL CONTINUE TO BE THE CASE TODAY INTO SUN MORNG...UNTIL A WEAK COLD FRONT MOVES THRU AND WINDS SHIFT TO THE W OR NW. HI PRES WILL BLD OVR THE AREA DURING SUN...THEN SETS UP OFF THE MID ATLC CST FOR MON INTO WED. WINDS WILL SHIFT FM NNE TO S FM EARLY SUN AFTN INTO LATE SUN NGT. EXPECT S OR SW WINDS 15 KT OR LESS FOR MON THRU TUE. WAVES 1 TO 2 FT...AND SEAS 2 TO 3 FT EXPECTED FM TODAY THRU TUE. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...ALB/LKB NEAR TERM...ALB/LKB SHORT TERM...ALB/LKB LONG TERM...JDM AVIATION...TMG/DAP MARINE...JDM
Hazardous weather outlook, May 10, 2:48 PM EDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 248 PM EDT SAT MAY 10 2014 MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-111900- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 248 PM EDT SAT MAY 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING. A FEW STORMS MAY PRODUCE STRONG WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 10, 5:00 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WAKEFIELD VA
500 PM EDT SAT MAY 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM MARINE TSTM WIND 4 N CHESAPEAKE BEACH 36.97N 76.11W
05/10/2014 M44 MPH ANZ634 VA BUOY
1ST ISLAND WEATHERFLOW SITE
&&
EVENT NUMBER AKQ1400929
JMSpecial weather statement, May 10, 5:01 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
501 PM EDT SAT MAY 10 2014
VAZ078-084-085-102130-
GLOUCESTER-LANCASTER-MIDDLESEX-
501 PM EDT SAT MAY 10 2014
...A STRONG THUNDERSTORM WILL MOVE ACROSS MIDDLESEX...LANCASTER AND
GLOUCESTER COUNTIES THROUGH 530 PM EDT...
AT 501 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GREYS POINT...OR ABOUT 6 MILES NORTHWEST OF DELTAVILLE...MOVING EAST
AT 35 MPH.
THE STRONG THUNDERSTORM WILL BE NEAR FOXWELLS AT 510 PM EDT.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS UP TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
LAT...LON 3762 7627 3760 7636 3762 7640 3760 7642
3756 7629 3753 7630 3752 7635 3753 7640
3750 7644 3749 7649 3763 7656 3762 7642
3766 7647 3763 7650 3764 7653 3771 7655
3775 7637 3771 7638 3768 7635
ZIMMERMANLocal storm report, May 10, 5:03 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
503 PM EDT SAT MAY 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL LANEXA 37.42N 76.91W
05/10/2014 M0.88 INCH NEW KENT VA TRAINED SPOTTER
&&
EVENT NUMBER AKQ1400930
DAPLocal storm report, May 10, 5:06 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
506 PM EDT SAT MAY 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM MARINE TSTM WIND 1 SW KIPTOPEKE STATE PA 37.16N 75.99W
05/10/2014 M44 MPH ANZ632 VA BUOY
KIPTOPEKE WEATHERFLOW SITE
&&
EVENT NUMBER AKQ1400931
JMSpecial weather statement, May 10, 5:08 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
508 PM EDT SAT MAY 10 2014
VAZ088-089-092-093-102215-
ISLE OF WIGHT-SOUTHAMPTON-SURRY-SUSSEX-
508 PM EDT SAT MAY 10 2014
...A STRONG THUNDERSTORM WILL MOVE ACROSS ISLE OF WIGHT...SURRY...
SUSSEX AND SOUTHAMPTON COUNTIES THROUGH 615 PM EDT...
AT 509 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LITTLETON...OR ABOUT 10 MILES SOUTHWEST OF WAVERLY...MOVING NORTHEAST
AT 45 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR WAVERLY AT 515 PM EDT...
WAKEFIELD AT 520 PM EDT...DENDRON AT 525 PM EDT...RUNNYMEDE AT 530 PM
EDT...BEACHLAND AT 535 PM EDT...ALLIANCE AT 540 PM EDT.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3700 7730 3718 7677 3715 7672 3720 7670
3721 7669 3716 7665 3716 7666 3712 7665
3705 7666 3704 7659 3700 7655 3681 7719
JBILLETLocal storm report, May 10, 5:13 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
513 PM EDT SAT MAY 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM MARINE TSTM WIND 1 E MALO BEACH 37.05N 76.26W
05/10/2014 M40 MPH ANZ632 VA BUOY
THIMBLE SHOALS WEATERFLOW SITE
&&
EVENT NUMBER AKQ1400932
JMThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 8:27 PM EDT | Special Weather Statement | AKQ | Charles City, Chesterfield, Dinwiddie, Greensville, Henrico, King William and 8 more | 48 min |
| May 9, 9:06 PM EDT | Special Weather Statement | AKQ | Charles City, Essex, Gloucester, King and Queen, King William, Middlesex and 2 more | 54 min |
| May 9, 9:10 PM EDT | Special Weather Statement | AKQ | Isle of Wight, Southampton, City of Franklin | 65 min |
| May 10, 2:34 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 56 min |
| May 10, 2:39 PM EDT | Special Weather Statement | AKQ | Greensville, City of Emporia | 51 min |
| May 10, 2:48 PM EDT | Special Weather Statement | AKQ | City of Hampton, City of Norfolk, City of Portsmouth | 42 min |
| May 10, 3:00 PM EDT | Special Weather Statement | AKQ | Sussex | 45 min |
| May 10, 3:04 PM EDT | Special Weather Statement | AKQ | Isle of Wight, Southampton, Surry, Sussex, City of Franklin | 56 min |
| May 10, 3:12 PM EDT | Special Marine Warning | AKQ | 48 min | |
| May 10, 3:14 PM EDT | Special Weather Statement | AKQ | Northampton | 31 min |
| May 10, 3:15 PM EDT | Special Marine Warning | AKQ | 45 min | |
| May 10, 3:16 PM EDT | Special Weather Statement | AKQ | City of Virginia Beach | 29 min |
| May 10, 3:25 PM EDT | Special Weather Statement | AKQ | City of Hampton, City of Poquoson | 65 min |
| May 10, 3:27 PM EDT | Special Weather Statement | AKQ | Southampton, City of Franklin | 48 min |
| May 10, 3:29 PM EDT | Special Marine Warning | AKQ | 46 min | |
| May 10, 3:30 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, Southampton, Surry, Sussex | 45 min |
| May 10, 3:35 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, Southampton, Sussex | 40 min |
| May 10, 3:36 PM EDT | Special Marine Warning | AKQ | 54 min | |
| May 10, 3:40 PM EDT | Special Weather Statement | AKQ | Brunswick, Mecklenburg | 50 min |
| May 10, 3:41 PM EDT | Special Marine Warning | AKQ | 49 min | |
| May 10, 3:45 PM EDT | Special Weather Statement | AKQ | King and Queen, King William, City of Richmond | 45 min |
| May 10, 3:46 PM EDT | Special Weather Statement | AKQ | Mathews, York | 59 min |
| May 10, 3:52 PM EDT | Special Marine Warning | AKQ | 53 min | |
| May 10, 3:54 PM EDT | Special Weather Statement | AKQ | Northampton | 66 min |
| May 10, 4:00 PM EDT | Special Weather Statement | AKQ | Charles City, Dinwiddie, Henrico, James City, New Kent, Prince George and 3 more | 45 min |
| May 10, 4:10 PM EDT | Special Marine Warning | AKQ | 50 min | |
| May 10, 4:21 PM EDT | Special Weather Statement | AKQ | Prince George, Surry | 39 min |
| May 10, 4:24 PM EDT | Severe Thunderstorm Warning | AKQ | Gloucester, James City, Mathews, Middlesex, York | 51 min |
| May 10, 4:27 PM EDT | Special Marine Warning | AKQ | 93 min | |
| May 10, 4:32 PM EDT | Special Marine Warning | AKQ | 88 min | |
| May 10, 4:37 PM EDT | Special Weather Statement | AKQ | Accomack | 53 min |
| May 10, 4:49 PM EDT | Special Weather Statement | AKQ | Amelia, Nottoway, Prince Edward | 41 min |
| May 10, 5:01 PM EDT | Special Weather Statement | AKQ | Lancaster, Middlesex | 29 min |
| May 10, 5:08 PM EDT | Special Weather Statement | AKQ | Surry | 67 min |
| May 10, 5:20 PM EDT | Special Weather Statement | AKQ | Brunswick | 55 min |
| May 10, 5:22 PM EDT | Special Weather Statement | AKQ | Accomack | 68 min |
| May 10, 5:31 PM EDT | Special Marine Warning | AKQ | 89 min | |
| May 10, 5:45 PM EDT | Special Weather Statement | AKQ | Mathews, City of Newport News | 60 min |
| May 10, 5:54 PM EDT | Special Weather Statement | AKQ | Chesterfield, Henrico, City of Richmond | 51 min |
| May 10, 6:04 PM EDT | Special Marine Warning | AKQ | 56 min | |
| May 10, 6:10 PM EDT | Special Weather Statement | AKQ | Greensville, Southampton, Surry, Sussex, City of Emporia | 50 min |
| May 10, 6:29 PM EDT | Special Weather Statement | AKQ | Gloucester, James City, Mathews, York, City of Williamsburg | 61 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.